Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 167, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2007, 2:30 PM CDT for Simpson County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 2:30 PM CDT (19:30 UTC)
- Expired
- May 3, 2007, 3:16 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 44 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 2:51 PM CDT | HAIL 0.88 | 2 Se Pinola, MS | NICKEL HAIL NEAR PINOLA. REPORT RELAYED BY WLBT TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 031930 SVRJAN MSC127-032030- /O.NEW.KJAN.SV.W.0167.070503T1930Z-070503T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIMPSON COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...MENDENHALL...MAGEE... * UNTIL 330 PM CDT * AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORMAN...OR ABOUT 9 MILES NORTHEAST OF OMA...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHIVERS BY 240 PM CDT... PINOLA BY 245 PM CDT... HARRISVILLE BY 300 PM CDT... 7 MILES WEST OF MENDENHALL BY 315 PM CDT... PINEY WOODS BY 330 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3177 9013 3179 8970 3205 8968 3206 9010 $$ GARRETT
2 follow-up statements
000 WWUS54 KJAN 031954 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT THU MAY 3 2007 MSC127-032030- /O.CON.KJAN.SV.W.0167.000000T0000Z-070503T2030Z/ SIMPSON MS- 254 PM CDT THU MAY 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SIMPSON COUNTY... AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARRISVILLE...OR ABOUT 10 MILES WEST OF MENDENHALL...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRAXTON BY 300 PM CDT... PINEY WOODS BY 305 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3177 9013 3179 8970 3205 8968 3206 9010 $$ GARRETT
000 WWUS54 KJAN 032016 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT THU MAY 3 2007 MSC127-032027- /O.CAN.KJAN.SV.W.0167.000000T0000Z-070503T2030Z/ SIMPSON MS- 317 PM CDT THU MAY 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3177 9013 3179 8970 3205 8968 3206 9010 $$ GARRETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:25 PM CDT, 5 minutes earlier.
Area forecast discussion, May 3, 2:25 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT THU MAY 3 2007 .SHORT TERM...THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH-CENTRAL MS WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON AND EXIT INTO ALABAMA BY THIS EVENING. A FEW REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE ALREADY BEEN RECEIVED WITH THIS LINE. A SECOND AREA OF THUNDERSTORMS IS MOVING RAPIDLY ACROSS NORTHERN LA AND WILL SPREAD INTO THE FORECAST WITHIN A FEW HOURS. WIND DAMAGE...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE WITH THIS ACTIVITY. THE STORMS WILL CONTINUE FOR MUCH OF THE NIGHT AND INTO THE FIRST HALF OF FRIDAY. THEN A DRYING TREND IS EXPECTED AS THE WEAKENING MID LEVEL LOW MOVES OFF TO THE EAST. .LONG TERM...STRONG RIDGING WILL DEVELOP ACROSS THE AREA SATURDAY INTO NEXT WEEK. THIS WILL LEAD TO A WARM AND MAINLY DRY PERIOD. ANY SHOWER AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP WILL BE ISOLATED AND LIMITED TO THE LATE AFTERNOON AND EVENING HOURS. NO CHANGES MADE TO THE EXTENDED FORECAST THIS AFTERNOON. && .AVIATION...MAIN ISSUE FOR THE TAF SITES WILL BE TSTMS THIS AFTERNOON AND OVERNIGHT. INITIAL LINE MAY AFFECT KJAN..KMEI AND KHBG. A SECOND AREA OF TSTMS WILL AFFECT KGLH...KGWO AND KJAN LATE THIS AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 82 64 84 / 60 49 22 15 MERIDIAN 61 81 61 83 / 33 28 36 15 VICKSBURG 67 83 67 87 / 63 57 14 11 HATTIESBURG 63 83 66 85 / 27 42 30 24 NATCHEZ 66 81 67 85 / 62 56 12 15 GREENVILLE 64 79 66 86 / 66 54 14 7 GREENWOOD 65 79 66 85 / 62 48 21 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SCW
Hazardous weather outlook, May 3, 1:30 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU MAY 03 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041830- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 130 PM CDT THU MAY 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. THE THUNDERSTORMS WILL COME IN TWO ROUNDS. THE FIRST ROUND WILL MOVE ACROSS SOUTHERN AND EASTERN PARTS OF MISSISSIPPI DURING THE MID TO LATE AFTERNOON HOURS...AFFECTING HATTIESBURG...LAUREL AND MERIDIAN. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. THE SECOND ROUND OF STORMS WILL PUSH INTO NORTHEAST LOUISIANA DURING THE MID TO LATE AFTERNOON HOURS AND THEN INTO WESTERN MISSISSIPPI LATE THIS AFTERNOON. SOME LOCATIONS TO BE AFFECTED BY THESE STORMS INCLUDE WINNSBORO...VICKSBURG...AND JACKSON. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. ...FLOODING... THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCAL RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE GENERALLY ALONG AND NORTH OF INTERSTATE 20. THIS WILL CAUSE PONDING OF ROADS AND FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY 10TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 3, 1:34 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST BROOKHAVEN 31.58N 90.45W
05/03/2007 E70 MPH LINCOLN MS EMERGENCY MNGR
&&
WILSONLocal storm report, May 3, 1:35 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL BROOKHAVEN 31.58N 90.45W
05/03/2007 E0.88 INCH LINCOLN MS EMERGENCY MNGR
&&
WILSONLocal storm report, May 3, 1:59 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 2 S BROOKHAVEN 31.55N 90.45W
05/03/2007 LINCOLN MS EMERGENCY MNGR
TREES DOWN NEAR THE I-55 AND HIGHWAY 84 INTERSECTION.
0135 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
05/03/2007 LINCOLN MS EMERGENCY MNGR
TREES AND POWERLINES DOWN.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 54 min |
| May 3, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| May 3, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| May 3, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 51 min |
| May 3, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 37 min |
| May 3, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 67 min |
| May 3, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 21 min |
| May 3, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 64 min |
| May 3, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 43 min |
| May 3, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 53 min |
| May 3, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 43 min |
| May 3, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.